MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED TITAN 18X15X15MM IMPLANT KIT; STAPLE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED TITAN 18X15X15MM IMPLANT KIT; STAPLE, FIXATION, BONE
Model Number SE-1815TI
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, the doctor was operating on a patient that presented with a lisfranc fracture.The surgeon requested an se-1815ti bme staple, but the bin only had boxes of se 181815ti staples available.Upon further inspection, it was discovered that two of the boxes of se 181815ti staples actually contained se-1815ti staples inside of the implant box.The grey outer box shows se-181815ti, but the implant sticker with barcode reads se-1815ti.One of the implants was opened and it was successfully implanted with no adverse event to the patient.This report is for a speed titan 18x15x15mm implant kit.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d9, d10, h3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the speedtitan compression impl kit 18x15x15 had the package box marked as "se-181815ti" while the packslip and adhesive label both refer to "se-1815ti".A dimensional inspection for the speedtitan compression impl kit 18x15x15 was not performed due to since dimensions are not relevant to complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the speedtitan compression impl kit 18x15x15.An investigation was conducted to determine the root cause of the incorrect box being used to package this lot.The assignable cause was determined to be operator error.Jnj-nr was opened to further evaluate and determine the manufacturing error in detail that led to the complaint condition.Closure rationale pie states that the risks were analyzed, complaint search performed in qlik, transparent packaging window enabling the user to identify the correct device etc.And other multiple layers of mitigating factors that allows the correct identification of this device making it exceedingly low risk that this box printing error would ever lead to patient harm.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: part# se-1815ti.Synthes lot# mse200139.Supplier lot# mse200139.Release to warehouse date: 12 jan2021.Expiration date: 10 jan2025.Supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED TITAN 18X15X15MM IMPLANT KIT
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key14754394
Report Number2939274-2022-02304
Device Sequence Number1347749
Product Code JDR
UDI-Device Identifier00810633021521
UDI-Public(01)00810633021521
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Model NumberSE-1815TI
Device Catalogue NumberSE-1815TI
Device Lot NumberMSE200139
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer06/23/2022
07/13/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/11/2022
07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPEEDTITAN COMPRESSION IMPL KIT 18X15X15
Patient SexUnknown